Alert archive / South Dakota / Red Flag Warnings in 2012
Red Flag Warning 3, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this red flag warning at Mar 15, 2012, 3:12 PM CDT. It took effect at Mar 16, 2012, 2:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2012, 3:12 PM CDT (20:12 UTC)
- In effect from
- Mar 16, 2012, 2:00 PM CDT
- Expired
- Mar 16, 2012, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Sioux Falls, SD
The text
As transmitted, in the capitals the NWS used until 2016.
623 WWUS83 KFSD 152012 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 312 PM CDT THU MAR 15 2012 .VERY WARM AND WINDY CONDITIONS WILL DEVELOP ON FRIDAY IN SOUTH CENTRAL SOUTH DAKOTA...AS A STRONG SOUTHERLY FLOW INCREASES THROUGH THE DAY. RELATIVE HUMIDITY WILL DROP TO NEAR 20 PERCENT DURING THE AFTERNOON AS GUSTY SOUTH WINDS INCREASE TO 20 TO 35 MPH. THE COMBINATION OF LOW HUMIDITY AND STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON...ESPECIALLY FOR AREAS WEST OF SOUTH DAKOTA HIGHWAY 45. SDZ255-160415- /O.UPG.KFSD.FW.A.0004.120316T1900Z-120317T0100Z/ /O.NEW.KFSD.FW.W.0003.120316T1900Z-120317T0100Z/ LOWER BRULE AND LAKE ANDES VICINITY- 312 PM CDT THU MAR 15 2012 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM CDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 255... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 2 PM TO 8 PM CDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONE 255. * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...ANY FIRES THAT START WILL SPREAD RAPIDLY DUE TO THE DANGEROUS WINDY AND LOW HUMIDITY CONDITIONS...COUPLED WITH DORMANT VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CHAPMAN
4 follow-up statements
009 WWUS83 KFSD 160813 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 313 AM CDT FRI MAR 16 2012 .VERY WARM AND WINDY CONDITIONS WILL DEVELOP ON FRIDAY IN SOUTH CENTRAL SOUTH DAKOTA...AS A STRONG SOUTHERLY FLOW INCREASES THROUGH THE DAY. RELATIVE HUMIDITY WILL DROP TO NEAR 20 PERCENT DURING THE AFTERNOON AS GUSTY SOUTH WINDS INCREASE TO 20 TO 35 MPH. THE COMBINATION OF LOW HUMIDITY AND STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON... ESPECIALLY FOR AREAS WEST OF SOUTH DAKOTA HIGHWAY 45. SDZ255-161715- /O.CON.KFSD.FW.W.0003.120316T1900Z-120317T0100Z/ LOWER BRULE AND LAKE ANDES VICINITY- 313 AM CDT FRI MAR 16 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 255... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONE 255. * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...ANY FIRES THAT START WILL SPREAD RAPIDLY DUE TO THE DANGEROUS WINDY AND LOW HUMIDITY CONDITIONS...COUPLED WITH DORMANT VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
806 WWUS83 KFSD 161828 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 128 PM CDT FRI MAR 16 2012 .VERY WARM AND WINDY CONDITIONS CONTINUED TO DEVELOP THIS AFTERNOON IN SOUTH CENTRAL SOUTH DAKOTA...AS A STRONG SOUTHERLY FLOW INCREASED. RELATIVE HUMIDITY WILL DROP TO NEAR 20 PERCENT DURING THE AFTERNOON AS GUSTY SOUTH WINDS INCREASE TO 20 TO 35 MPH. THE COMBINATION OF LOW HUMIDITY AND STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON... ESPECIALLY FOR AREAS WEST OF SOUTH DAKOTA HIGHWAY 45. SDZ255-170100- /O.CON.KFSD.FW.W.0003.120316T1900Z-120317T0100Z/ LOWER BRULE AND LAKE ANDES VICINITY- 128 PM CDT FRI MAR 16 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 255... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONE 255. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...ANY FIRES THAT START WILL SPREAD RAPIDLY DUE TO THE DANGEROUS WINDY AND LOW HUMIDITY CONDITIONS...COUPLED WITH DORMANT VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WILLIAMS
834 WWUS83 KFSD 161950 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 250 PM CDT FRI MAR 16 2012 .VERY WARM AND WINDY CONDITIONS WILL GRADUALLY TAPER OFF THIS EVENING ACROSS SOUTH CENTRAL SOUTH DAKOTA...ALLOWING THE RED FLAG WARNING TO EXPIRE RIGHT AROUND SUNSET. RELATIVE HUMIDITY WILL DROP TO NEAR 20 PERCENT DURING THE AFTERNOON AS GUSTY SOUTH WINDS INCREASE TO 20 TO 35 MPH. THE COMBINATION OF LOW HUMIDITY AND STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON... ESPECIALLY FOR AREAS WEST OF SOUTH DAKOTA HIGHWAY 45. SATURDAY WILL ALSO POSE A THREAT ALTHOUGH AT THIS TIME WINDS DO NOT APPEAR TO BE QUITE AS STRONG AS TODAY. SDZ255-170400- /O.NEW.KFSD.FW.A.0005.120317T1900Z-120318T0100Z/ /O.CON.KFSD.FW.W.0003.000000T0000Z-120317T0100Z/ LOWER BRULE AND LAKE ANDES VICINITY- 250 PM CDT FRI MAR 16 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 255... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 255... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONE 255. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. ON SATURDAY A SOUTH WINDS OF 15 TO 20 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT...AS LOW AS 25 PERCENT ON SATURDAY AFTERNOON. * IMPACTS...ANY FIRES THAT START WILL SPREAD RAPIDLY DUE TO THE DANGEROUS WINDY AND LOW HUMIDITY CONDITIONS...COUPLED WITH DORMANT VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
452 WWUS83 KFSD 170100 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 800 PM CDT FRI MAR 16 2012 .VERY WINDY CONDITIONS HAVE TAPERED OFF THIS EVENING ACROSS SOUTH CENTRAL SOUTH DAKOTA WITH TEMPERATURES COOLING THIS EVENING...ALLOWING THE RED FLAG WARNING TO EXPIRE. RELATIVE HUMIDITY IS EXPECTED TO DROP TO NEAR 20 PERCENT AGAIN DURING THE AFTERNOON ON WEDNESDAY FOR AREAS WEST OF SOUTH DAKOTA HIGHWAY 45. WHILE WINDS DO NOT APPEAR TO BE QUITE AS STRONG AS TODAY...BREEZY WINDS WILL DEVELOP IN THE AFTERNOON AND CRITICAL FIRE WEATHER CONDITIONS COULD ONCE AGAIN POSE A THREAT IN THIS AREA. SDZ255-170900- /O.EXP.KFSD.FW.W.0003.000000T0000Z-120317T0100Z/ /O.CON.KFSD.FW.A.0005.120317T1900Z-120318T0100Z/ LOWER BRULE AND LAKE ANDES VICINITY- 800 PM CDT FRI MAR 16 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 255... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 255... THE RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONE 255. * WINDS...SOUTH 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 21 PERCENT. * IMPACTS...ANY FIRES THAT START WILL SPREAD RAPIDLY DUE TO THE DANGEROUS WINDY AND LOW HUMIDITY CONDITIONS...COUPLED WITH DORMANT VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Mar 15, 2:50 PM CDT, 22 minutes earlier.
Area forecast discussion, Mar 15, 2:50 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 250 PM CDT THU MAR 15 2012 .DISCUSSION.../ISSUED AT 250 PM CDT/ WITH HIGH LEVEL SHORT WAVE WEAKENING AND MOVING OUT THIS AFTERNOON...LITTLE WILL BE LEFT FOR CLOUD COVER TONIGHT EXCEPT FOR THE POTENTIAL OF STRATUS REDEVELOPING AND SPREADING INTO SOUTHEAST PART OF AREA. THOUGH LOW LEVEL MOISTURE IS GENERALLY ON THE INCREASE...WEAK SURFACE TROUGH WITH SOME DRIER AIR TO THE NORTHWEST SHOULD KEEP LOW CLOUDS OUT OF ALL BUT THE SOUTHEAST CORNER OF THE AREA TONIGHT...ALTHOUGH THE TROUGH ITSELF IS DUE TO WEAKEN AND DISSIPATE THIS EVENING. AVAILABLE GUIDANCE HINTS AT A POTENTIAL FOR THE STRATUS TO REDEVELOP AND SPREAD INTO THE AREA SOUTH TO EAST OF SIOUX FALLS LATE TONIGHT...PROBABLY WELL AFTER MIDNIGHT...AND BE ACCOMPANIED BY SOME FOG IN THE SAME AREA. BECAUSE THERE IS SOME UNCERTAINTY IN THE SPEED AND EXTENT OF REDEVELOPMENT WE ARE NOT GOING FOR SOLID CLOUD COVER IN THE FORECAST...BUT THAT COULD HAPPEN OVER THAT SOUTHEAST CORNER IN NORTHWEST IOWA. TEMPERATURES WILL BE WARMER TONIGHT WITH 40S AND 50S FOR LOWS...THE 50S BEING IN NORTHWEST IA. / WILLIAMS WELL ADVERTISED INCREASE IN HUMIDITY AND ASSOCIATED IMPACTS ON FIRE WEATHER/TEMPERATURES/STRATUS POTENTIAL ARE MAIN CONCERNS FOR FRIDAY THROUGH THE UPCOMING WEEKEND. STARTING TO SEE LOW LEVEL MOISTURE PUSH THROUGH THE CENTRAL PLAINS WITH 50+F EXPANDING NORTH BEHIND WEAK BOUNDARY...POISED JUST SOUTH OF OUR CWA EARLY THIS AFTERNOON. MAIN QUESTION FOR FRIDAY IS HOW FAR WEST WILL THE MOISTURE EXPAND AS WILL BE CRITICAL FOR FIRE WEATHER INTERESTS IN OUR FAR SOUTHWEST. HAVE ADDRESSED THIS IN MORE DETAIL IN FIRE WEATHER SECTION OF THIS DISCUSSION. AS FOR IMPACT ON TEMPERATURES...SOUNDINGS SHOW MOISTURE TO STILL BE FAIRLY SHALLOW ON FRIDAY...SO SHOULD STILL BE ABLE TO MIX OUT INTO THE UPPER 70S/LOWER 80S AS 925MB TEMPERATURES CLIMB INTO THE 20-25C RANGE. AS WAS SEEN IN THE MOISTURE FIELD TO OUR SOUTH THIS MORNING... STRATUS DEVELOPMENT BECOMES ANOTHER CONCERN WITH THE INCREASE IN LOW LEVEL MOISTURE THROUGH THE WEEKEND. BOTH NAM/GFS SHOWING 900-950MB RH VALUES IN 80-90 PERCENT RANGE EAST OF THE JAMES RIVER AROUND 12Z SATURDAY...WITH 90+ PERCENT FOR MOST OF THE CWA AT 12Z SUNDAY. WHILE ANY STRATUS WOULD LIKELY BE A PRETTY SOLID DECK...WILL HOLD BACK FROM COMPLETELY CLOUDY FORECAST DUE TO UNCERTAINTY IN DEVELOPMENT AT THIS RANGE. HAVE BUMPED SKY COVER INTO MOSTLY CLOUDY RANGE FOR EARLY TO MID MORNING HOURS THOUGH...WITH STRATUS DECK EXPECTED TO MIX OUT TO AT LEAST PARTIAL SUNSHINE THROUGH THE LATE MORNING/AFTERNOON. WITH STRATUS IN MIND...WILL HEDGE A LITTLE BELOW MAX GUIDANCE FOR HIGHS IN THE EAST...WHILE AGAIN WARMING AREAS WEST OF THE JAMES RIVER INTO THE LOWER 80S. FIRE WEATHER NOT AS MUCH OF A CONCERN ON SATURDAY/SUNDAY THOUGH...DUE TO GREATER LIKELIHOOD OF HIGHER DEW POINTS PUSHING INTO CENTRAL SD. WITH THE WARMTH/HUMIDITY COMES FAIR AMOUNT OF INSTABILITY...BUT STILL NOT SEEING ANY TRIGGER FOR CONVECTION IN THIS AREA. MODELS STILL SHOWING A DECENT MID-UPPER LEVEL WAVE NORTHEAST ACROSS THE CENTRAL PLAINS/MID-MISSISSIPPI VALLEY SATURDAY...BUT LOOKS TO BE TOO FAR SOUTHEAST TO BE A TRIGGER FOR THIS AREA. GFS/ECMWF CONTINUE TO SPIT OUT SOME SPLOTCHY LIGHT QPF OVER THIS AREA FOR BOTH SATURDAY/SUNDAY MORNING THOUGH...AND THINKING THIS DUE TO STRATUS/DRIZZLE MORE THAN CONVECTIVE POTENTIAL. WITH AFOREMENTIONED UNCERTAINTY IN DEVELOPMENT/EXTENT OF STRATUS... WILL NOT INCLUDE MENTION OF DRIZZLE AT THIS TIME AND WILL KEEP THE FORECAST DRY THROUGH THE WEEKEND. WILL BE SOMETHING TO KEEP IN MIND FOR FUTURE SHIFTS THOUGH. DEEPER MOISTURE FLOW AND INCREASED PRECIP CHANCES STILL ON TRACK FOR EARLY PART OF NEXT WORK WEEK AS WESTERN UPPER TROUGH SHIFTS EAST. MODELS STILL SHOWING SOME SLIGHT DIFFERENCES IN HANDLING WESTERN CONUS TROUGH MONDAY-TUESDAY...BUT SHOWING BETTER AGREEMENT THAN THE PAST COUPLE OF DAYS WITH DIGGING THE TROUGH INTO NEW MEXICO/WEST TEXAS REGION BY LATE TUESDAY. CONSENSUS TRENDING TOWARD FOCUSING PRECIP POTENTIAL IN CENTRAL/EASTERN CWA MONDAY/MONDAY NIGHT...THEN SHIFTING A LITTLE FURTHER EAST INTO MAINLY IA/MN FOR TUESDAY AND HAVE SHIFTED HIGHER CHANCE/LIKELY POPS IN THIS DIRECTION. SHOULD SEE WANING PRECIP CHANCES FOR TUESDAY NIGHT/WEDNESDAY AS UPPER LOW BECOMES CUTOFF AND TRACKS EAST ACROSS THE SOUTHERN PLAINS WHILE NORTHERN STREAM WAVE DRAGS SURFACE COOL FRONT INTO FAR EASTERN PORTIONS OR JUST EAST OF THE CWA. THIS SHOULD SHUNT DEEPER MOISTURE SUPPLY OFF TO THE EAST...ALLOWING FOR CLEARING AND LIMITED PRECIP CHANCES FOR MIDWEEK. 12Z RUNS OF GFS/ECMWF DRIFTING THE UPPER LOW A LITTLE FARTHER NORTH THROUGH THE PLAINS WEDNESDAY NIGHT/THURSDAY THAN PREVIOUS RUNS...WHICH COULD BRING SOME LIGHT RAIN BACK INTO SOUTHERN PARTS OF OUR AREA. GFS MORE AGGRESSIVE WITH NORTHWARD DRIFT THAN ECMWF...BUT GIVEN LATTER TREND IN THAT DIRECTION ON THE 12Z RUN...WILL INCLUDE A SLIGHT CHANCE OF SHOWERS FOR SOUTHEAST AREAS. MIDWEEK SHOULD ALSO SEE SOMEWHAT COOLER TEMPERATURES...THOUGH 925MB TEMPERATURES IN THE SINGLE DIGITS SHOULD STILL RESULT IN ABOVE NORMAL HIGHS IN THE MID 50S-NEAR 60. && .AVIATION.../FOR THE 18Z TAF ISSUANCE/ BRIEF LOW BROKEN CEILINGS 1-2K FEET POSSIBLE EARLY THIS AFTERNOON EXTREME SOUTHEAST CORNER OF AREA EAST OF SUX. OTHERWISE FOR AREA VFR THROUGH 16/06Z. A LITTLE MORE OF THE SOUTHEAST CORNER MAY BE SUBJECTED TO SOME STRATUS CEILINGS AOB 1K FEET 16/09Z-16Z AND THIS COULD AFFECT SUX TAF AREA UP TO AROUND OTG OR MWM AND SOUTHEAST. COVERAGE AND EXTENT OF THIS DEVELOPMENT NOT YET CERTAIN BUT IT SHOULD BE SHEARED AWAY FROM ANYWHERE NORTHWEST OF ABOVE LINE WHERE VFR WILL CONTINUE THROUGH 16/18Z. LOCAL VISIBILITIES 3-5SM BR POSSIBLE WITH THIS STRATUS. / WILLIAMS && .FIRE WEATHER... NAM PUSHES MID 40S DEW POINTS WELL INTO SOUTH CENTRAL SD WHILE GFS MIXES LATE AFTERNOON DEW POINTS BACK INTO MID-UPPER 30S AS SEEN IN GRIDDED MOS GUIDANCE. CANADIAN REGIONAL MODEL HOLDING ONTO TO EVEN DRIER CONDITIONS. NAM HAS BEEN NOTORIOUSLY OVERDOING DEW POINTS IN MIXY AFTERNOONS RECENTLY...SO HAVE HEDGED TOWARD DRIER GFS/GEM IDEA WHICH WILL BRING RELATIVE HUMIDITY LEVELS INTO 20-25% RANGE FOR A FEW HOURS IN WESTERN PORTIONS OF FIRE WEATHER ZONE 255. WITH BETTER MIXING THIS AREA ALSO MOST LIKELY TO SEE STRONGER WINDS WITH GUSTS TO 30MPH OR HIGHER POSSIBLE...AND THIS ALONG WITH THE DRY FUELS COULD OVERCOME THE MARGINAL HUMIDITY LEVELS. AFTER COORDINATION WITH OTHER SD OFFICES...WILL ISSUE RED FLAG WARNING FOR SOUTH CENTRAL SD FOR FRIDAY AFTERNOON...WITH AREA OF GREATEST CONCERN WEST OF A LINE FROM KIMBALL-PLATTE-BONESTEEL. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...RED FLAG WARNING FROM 2 PM TO 8 PM CDT FRIDAY FOR SDZ255. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Mar 15, 5:18 AM CDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 518 AM CDT THU MAR 15 2012 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-161200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 518 AM CDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE GRASSLAND FIRE DANGER INDEX WILL BE VERY HIGH ACROSS MOST OF SOUTHEAST SOUTH DAKOTA AND PORTIONS OF SOUTHWEST MINNESOTA ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Red Flag Warnings in South Dakota, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.